Alert archive / Ohio / River Flood Warnings in 2019
River Flood Warning 15, NWS Cleveland, OH
NWS Cleveland, OH issued this river flood warning at Jan 24, 2019, 3:23 AM EST for Stark County, Ohio. It took effect at Jan 24, 2019, 4:13 AM EST. It was in force for 13 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 24, 2019, 3:23 AM EST (08:23 UTC)
- In effect from
- Jan 24, 2019, 4:13 AM EST
- Expired
- Jan 24, 2019, 5:17 PM EST
- In force
- 13 hr
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Flood severity
- Minor
County Stark County, OH
The radar
The Cleveland radar (KCLE), 87 km from the middle of the area, began a volume at 08:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Nimishillen Creek at North Industry (NHSO1).
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 12 ft
- Major stage
- 13 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03118500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
858 WGUS41 KCLE 240823 FLWCLE BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Cleveland OH 323 AM EST Thu Jan 24 2019 ...The National Weather Service in Cleveland has issued a flood warning for the following rivers in Ohio... Nimishillen Creek Near North Industry PRECAUTIONARY/PREPAREDNESS ACTIONS... Never drive your car through flooded roadways. The water may be deeper than it appears. Turn around...don't drown! Stay tuned to NOAA weather radio and other local media for further details and updates. && OHC151-241623- /O.NEW.KCLE.FL.W.0015.190124T0913Z-190124T2217Z/ /NHSO1.1.ER.190124T0913Z.190124T1200Z.190124T1617Z.NO/ 323 AM EST Thu Jan 24 2019 The National Weather Service in Cleveland has issued a * Flood Warning for The Nimishillen Creek Near North Industry * until this afternoon. * At 3 AM the stage was 9.6 feet. * Flood stage is 10.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage early this morning and rise to near 11.0 feet later this morning. The river will fall below flood stage this afternoon. * At 12.0 feet...Widespread flooding can be expected south of Canton along the Nimishillen Creek from Ridge Avenue north to Allenford Drive. && LAT...LON 4077 8139 4077 8134 4065 8132 4065 8138 $$ Sefcovic
2 follow-up statements
138
WGUS81 KCLE 241147
FLSCLE
Flood Statement
National Weather Service Cleveland OH
647 AM EST Thu Jan 24 2019
...The flood warning continues for the following rivers in Ohio...
Huron River Near Milan
Cuyahoga River At Independence
Grand River At Painesville
Scioto River Near Larue
Eagle Creek At Phalanx Station
Portage River At Woodville
Black River At Elyria
Killbuck Creek Near Killbuck
Nimishillen Creek Near North Industry
Eagle Creek Above Findlay
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive your car through flooded roadways. The water may be
deeper than it appears. Turn around...don't drown!
Stay tuned to NOAA weather radio and other local media for further
details and updates.
&&
OHC143-173-241946-
/O.CON.KCLE.FL.W.0016.000000T0000Z-190125T1030Z/
/WDVO1.1.ER.190124T1100Z.190124T1800Z.190125T0430Z.NO/
647 AM EST Thu Jan 24 2019
The flood warning continues for
The Portage River At Woodville.
* Until late tonight.
* At 6:30 AM Thursday the stage was...9.1 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 9.0 feet.
* The river will rise to near 9.5 feet by this afternoon. The river
will fall below flood stage tonight.
* At 10.5 feet...Water is encroaching on State Route 105 in Sandusky
County northeast of U.S. 23. Water is in the backyard of residents
on Bierley, Bridge, and Water Streets in Pemberville.
&&
LAT...LON 4136 8354 4148 8334 4143 8334 4135 8349
$$
OHC043-241946-
/O.EXT.KCLE.FL.W.0007.000000T0000Z-190125T0512Z/
/MILO1.2.ER.190124T0251Z.190124T1200Z.190124T2312Z.NO/
647 AM EST Thu Jan 24 2019
...Flood warning extended until late tonight...The flood warning
continues for
The Huron River Near Milan.
* Until late tonight.
* At 5:30 AM Thursday the stage was...19.5 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Flood stage is 18.0 feet.
* The river will rise to near 19.6 feet by this morning. The river
will fall below flood stage this evening.
* At 19.5 feet...Flood waters over a foot deep in Franklin Flats.
Huron River Valley Campground inundated.
&&
LAT...LON 4140 8257 4138 8252 4129 8257 4129 8265
$$
OHC093-241946-
/O.CON.KCLE.FL.W.0008.000000T0000Z-000000T0000Z/
/ELRO1.1.ER.190124T0308Z.190124T1030Z.000000T0000Z.NO/
647 AM EST Thu Jan 24 2019
The flood warning continues for
The Black River At Elyria.
* Until further notice.
* At 6:15 AM Thursday the stage was...11.7 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 9.5 feet.
* The river will fall to a stage of 10.3 feet by Friday morning.
* At 11.0 feet...Flooding begins in low lying areas near the river in
Elyria. Flooding along the East Branch of the Black River on Foster
Road in Penfield Township.
&&
LAT...LON 4146 8219 4148 8212 4139 8207 4127 8215
4128 8220 4140 8212
$$
OHC035-241946-
/O.EXT.KCLE.FL.W.0011.000000T0000Z-190125T0000Z/
/INDO1.1.ER.190124T1029Z.190124T1200Z.190124T1800Z.NO/
647 AM EST Thu Jan 24 2019
...Flood warning extended until this evening...The flood warning
continues for
The Cuyahoga River At Independence.
* Until this evening.
* At 6:30 AM Thursday the stage was...17.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 17.0 feet.
* The river will rise to near 17.4 feet by this morning. The river
will fall below flood stage this afternoon.
* At 17.0 feet...Sagamore Run, Tinkers Creek, and Mill Creek backup
due to high flows on the Cuyahoga River. Canal Road inundated.
&&
LAT...LON 4145 8170 4146 8166 4128 8152 4128 8161
$$
OHC085-241946-
/O.EXT.KCLE.FL.W.0009.000000T0000Z-190125T2024Z/
/PNVO1.1.ER.190124T0240Z.190124T1800Z.190125T1424Z.NO/
647 AM EST Thu Jan 24 2019
...Flood warning extended until Friday afternoon...The flood warning
continues for
The Grand River At Painesville.
* Until Friday afternoon.
* At 6:00 AM Thursday the stage was...8.7 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 8.0 feet.
* The river will rise to near 9.3 feet by this afternoon. The river
will fall below flood stage Friday morning.
* At 8.5 feet...Low land flooding adjacent to the river in the
metropark.
&&
LAT...LON 4173 8130 4176 8124 4173 8120 4176 8100
4173 8100 4169 8123
$$
OHC101-241946-
/O.EXT.KCLE.FL.W.0012.190124T1142Z-190125T2000Z/
/LARO1.1.ER.190124T1008Z.190125T0000Z.190125T1400Z.NO/
647 AM EST Thu Jan 24 2019
...Flood warning extended until Friday afternoon...The flood warning
continues for
The Scioto River Near Larue.
* Until Friday afternoon.
* At 6:00 AM Thursday the stage was...11.2 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 11.0 feet.
* The river will rise to near 11.3 feet by this evening. The river
will fall below flood stage Friday morning.
* At 12.0 feet...Flooding occurs in lowland areas south of the
Village of La Rue. Route 37 and parts of Vine Street inundated.
&&
LAT...LON 4061 8342 4055 8318 4052 8324 4055 8342
$$
OHC075-169-241946-
/O.CON.KCLE.FL.W.0013.190124T1800Z-190127T1200Z/
/KILO1.1.ER.190124T1800Z.190125T1200Z.190127T0600Z.NO/
647 AM EST Thu Jan 24 2019
The flood warning continues for
The Killbuck Creek Near Killbuck.
* From this afternoon until Sunday morning.
* At 6:00 AM Thursday the stage was...14.9 feet.
* Minor flooding is forecast.
* Flood stage is 15.0 feet.
* Forecast to rise above flood stage by this afternoon and rise to
near 15.5 feet by Friday morning. The river will fall below flood
stage by early Sunday morning.
* At 16.0 feet...Flooded roads in and near Killbuck include Water
Street, County Road 621, State Route 60 south, as well as local low
lying roads. Holmes county fairgrounds inundated.
&&
LAT...LON 4099 8203 4099 8193 4067 8190 4045 8191
4045 8202 4067 8202
$$
OHC151-241946-
/O.CON.KCLE.FL.W.0015.000000T0000Z-190124T2217Z/
/NHSO1.1.ER.190124T0947Z.190124T1200Z.190124T1617Z.NO/
647 AM EST Thu Jan 24 2019
The flood warning continues for
The Nimishillen Creek Near North Industry.
* Until this afternoon.
* At 6:15 AM Thursday the stage was...10.2 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 10.0 feet.
* The river will rise to near 11.0 feet by this morning. The river
will fall below flood stage late this morning.
* At 12.0 feet...Widespread flooding can be expected south of Canton
along the Nimishillen Creek from Ridge Avenue north to Allenford
Drive.
&&
LAT...LON 4077 8139 4077 8134 4065 8132 4065 8138
$$
OHC063-241946-
/O.CON.KCLE.FL.W.0010.000000T0000Z-190125T0142Z/
/FECO1.2.ER.190123T2326Z.190124T1100Z.190124T1942Z.UU/
647 AM EST Thu Jan 24 2019
The flood warning continues for
The Eagle Creek Above Findlay.
* Until this evening.
* At 6:00 AM Thursday the stage was...10.7 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Flood stage is 9.0 feet.
* The river will fall to below flood stage by this afternoon.
* At 11.0 feet...Flooding will threaten residences along Fremont and
Graceland Avenue, East Lincoln Street, and Brookside Drive. Other
roads impacted include East High Street, Wilson Street, Blanchard
Avenue near Graceland Avenue, Rosemont Drive and Beechmont Drive to
Main Street, and Eastview north of 6th Street.
&&
LAT...LON 4104 8366 4104 8363 4087 8366 4087 8370
$$
OHC155-241946-
/O.EXT.KCLE.FL.W.0014.000000T0000Z-190125T1236Z/
/PHAO1.1.ER.190124T0945Z.190124T1800Z.190125T0636Z.UU/
647 AM EST Thu Jan 24 2019
...Flood warning extended until Friday morning...The flood warning
continues for
The Eagle Creek At Phalanx Station.
* Until Friday morning.
* At 6:00 AM Thursday the stage was...9.8 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 9.5 feet.
* The river will rise to near 11.5 feet by this afternoon. The river
will fall below flood stage late tonight.
* At 11.0 feet...Barclay Messerly Road, McConnell East, and Knowlton
Roads will be flooded and impassable.
&&
LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
4124 8095 4125 8100
$$
Sefcovic477
WGUS81 KCLE 241942
FLSCLE
Flood Statement
National Weather Service Cleveland OH
242 PM EST Thu Jan 24 2019
...The flood warning is cancelled for the following rivers in Ohio...
Cuyahoga River At Independence
Nimishillen Creek Near North Industry
...The flood warning continues for the following rivers in Ohio...
Portage River At Woodville
Huron River Near Milan
Black River At Elyria
Grand River At Painesville
Killbuck Creek Near Killbuck
Mahoning River At Leavittsburg
Eagle Creek Above Findlay
Scioto River Near Larue
Eagle Creek At Phalanx Station
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive your car through flooded roadways. The water may be
deeper than it appears. Turn around...don't drown!
Stay tuned to NOAA weather radio and other local media for further
details and updates.
&&
OHC143-173-250342-
/O.EXT.KCLE.FL.W.0016.000000T0000Z-190125T2230Z/
/WDVO1.1.ER.190124T1100Z.190125T0000Z.190125T1630Z.NO/
242 PM EST Thu Jan 24 2019
...Flood warning extended until Friday afternoon...The flood warning
continues for
The Portage River At Woodville.
* Until Friday afternoon.
* At 2:30 PM Thursday the stage was...9.6 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 9.0 feet.
* The river will rise to near 9.9 feet by this evening. The river
will fall below flood stage Friday morning.
* At 10.5 feet...Water is encroaching on State Route 105 in Sandusky
County northeast of U.S. 23. Water is in the backyard of residents
on Bierley, Bridge, and Water Streets in Pemberville.
&&
LAT...LON 4136 8354 4148 8334 4143 8334 4135 8349
$$
OHC043-250342-
/O.EXT.KCLE.FL.W.0007.000000T0000Z-190125T0353Z/
/MILO1.2.ER.190124T0251Z.190124T0945Z.190124T2153Z.NO/
242 PM EST Thu Jan 24 2019
...Flood warning extended until this evening...The flood warning
continues for
The Huron River Near Milan.
* Until this evening.
* At 1:30 PM Thursday the stage was...18.3 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Flood stage is 18.0 feet.
* The river will fall to below flood stage by late this afternoon.
* At 18.0 feet...Flooding occurs in lying areas along the river from
Milan to Franklin Flats.
&&
LAT...LON 4140 8257 4138 8252 4129 8257 4129 8265
$$
OHC093-250342-
/O.EXT.KCLE.FL.W.0008.000000T0000Z-190126T0100Z/
/ELRO1.1.ER.190124T0308Z.190124T1915Z.190125T1900Z.NO/
242 PM EST Thu Jan 24 2019
...Flood warning extended until Friday evening...The flood warning
continues for
The Black River At Elyria.
* Until Friday evening.
* At 2:15 PM Thursday the stage was...12.2 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 9.5 feet.
* The river will fall to below flood stage by Friday afternoon.
&&
LAT...LON 4146 8219 4148 8212 4139 8207 4127 8215
4128 8220 4140 8212
$$
OHC035-242012-
/O.CAN.KCLE.FL.W.0011.000000T0000Z-190125T0000Z/
/INDO1.1.ER.190124T1029Z.190124T1030Z.190124T1130Z.NO/
242 PM EST Thu Jan 24 2019
The flood warning is cancelled for
The Cuyahoga River At Independence.
* At 1:30 PM Thursday the stage was...15.6 feet.
* Flood stage is 17.0 feet.
&&
LAT...LON 4145 8170 4146 8166 4128 8152 4128 8161
$$
OHC085-250342-
/O.EXT.KCLE.FL.W.0009.000000T0000Z-190125T0900Z/
/PNVO1.1.ER.190124T0240Z.190124T1000Z.190125T0300Z.NO/
242 PM EST Thu Jan 24 2019
...Flood warning extended until late tonight...The flood warning
continues for
The Grand River At Painesville.
* Until late tonight.
* At 2:00 PM Thursday the stage was...8.4 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 8.0 feet.
* The river will fall to below flood stage by tonight.
* At 8.5 feet...Low land flooding adjacent to the river in the
metropark.
&&
LAT...LON 4173 8130 4176 8124 4173 8120 4176 8100
4173 8100 4169 8123
$$
OHC101-250342-
/O.CON.KCLE.FL.W.0012.000000T0000Z-190126T1700Z/
/LARO1.2.ER.190124T1008Z.190125T0600Z.190126T1100Z.NO/
242 PM EST Thu Jan 24 2019
The flood warning continues for
The Scioto River Near Larue.
* Until Saturday afternoon.
* At 2:00 PM Thursday the stage was...12.6 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Flood stage is 11.0 feet.
* The river will rise to near 13.3 feet by late tonight. The river
will fall below flood stage Saturday morning.
* At 14.0 feet...River out of banks. Water will spread into River
Street and East School Street.
&&
LAT...LON 4061 8342 4055 8318 4052 8324 4055 8342
$$
OHC075-169-250342-
/O.EXT.KCLE.FL.W.0013.000000T0000Z-190127T0000Z/
/KILO1.1.ER.190124T1120Z.190125T0000Z.190126T1800Z.NO/
242 PM EST Thu Jan 24 2019
...Flood warning extended until Saturday evening...The flood warning
continues for
The Killbuck Creek Near Killbuck.
* Until Saturday evening.
* At 2:00 PM Thursday the stage was...15.8 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 15.0 feet.
* The river will rise to near 16.0 feet by this evening. The river
will fall below flood stage Saturday afternoon.
* At 17.0 feet...Private property on Water Street in the Village of
Killbuck flooded. Several county and local roads impassable
including State Route 60 south and County Road 621.
&&
LAT...LON 4099 8203 4099 8193 4067 8190 4045 8191
4045 8202 4067 8202
$$
OHC151-242012-
/O.CAN.KCLE.FL.W.0015.000000T0000Z-190124T2217Z/
/NHSO1.1.ER.190124T0947Z.190124T1400Z.190124T1628Z.NO/
242 PM EST Thu Jan 24 2019
The flood warning is cancelled for
The Nimishillen Creek Near North Industry.
* At 2:15 PM Thursday the stage was...9.0 feet.
* Flood stage is 10.0 feet.
* At 10.0 feet...Water backs up into a mobile home park on Cleveland
Southwest Avenue in Canton Township. Low lying portions of
Southeast Sparta Avenue and Allenford Drive threatened.
&&
LAT...LON 4077 8139 4077 8134 4065 8132 4065 8138
$$
OHC155-250342-
/O.EXT.KCLE.FL.W.0017.190124T2134Z-190125T1948Z/
/LEAO1.1.ER.190124T2134Z.190125T0600Z.190125T1348Z.NO/
242 PM EST Thu Jan 24 2019
...Flood warning extended until Friday afternoon...The flood warning
continues for
The Mahoning River At Leavittsburg.
* From late this afternoon until Friday afternoon.
* At 2:15 PM Thursday the stage was...8.7 feet.
* Minor flooding is forecast.
* Flood stage is 10.0 feet.
* Forecast to rise abvoe flood stage by late this afternoon and rise
to near 11.8 feet by late tonight. The river will fall below flood
stage by Friday morning.
* At 11.0 feet...Flood waters may begin to affect operations in
industrial low lying areas in town.
&&
LAT...LON 4123 8100 4124 8092 4129 8084 4121 8086
4116 8100
$$
OHC063-250342-
/O.EXT.KCLE.FL.W.0010.000000T0000Z-190125T1130Z/
/FECO1.2.ER.190123T2326Z.190124T1430Z.190125T0530Z.UU/
242 PM EST Thu Jan 24 2019
...Flood warning extended until Friday morning...The flood warning
continues for
The Eagle Creek Above Findlay.
* Until Friday morning.
* At 2:00 PM Thursday the stage was...10.6 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Flood stage is 9.0 feet.
* The river will fall to below flood stage by late tonight.
&&
LAT...LON 4104 8366 4104 8363 4087 8366 4087 8370
$$
OHC155-250342-
/O.CON.KCLE.FL.W.0014.000000T0000Z-190125T1236Z/
/PHAO1.1.ER.190124T0945Z.190124T2100Z.190125T0636Z.UU/
242 PM EST Thu Jan 24 2019
The flood warning continues for
The Eagle Creek At Phalanx Station.
* Until Friday morning.
* At 2:00 PM Thursday the stage was...10.8 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 9.5 feet.
* The river will rise to near 11.4 feet by late this afternoon. The
river will fall below flood stage late tonight.
* At 11.0 feet...Barclay Messerly Road, McConnell East, and Knowlton
Roads will be flooded and impassable.
&&
LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
4124 8095 4125 8100
$$
bmWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Jan 24, 1:18 AM EST, 2 hours 5 minutes earlier.
Area forecast discussion, Jan 24, 1:18 AM EST, 2 hours 5 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
118 AM EST Thu Jan 24 2019
.SYNOPSIS...
A cold front will move east through the area this afternoon and
this evening with rain transitioning to snow overnight. A series
of storm systems will impact the region through at least early
next week...bringing a few shots of snow to the area.
Otherwise...a significant cooling trend will take place across
the area...with temperatures expected to remain at or below
freezing through the middle of next week.
&&
.NEAR TERM /THROUGH TODAY/...
Ice jams have developed on the Vermilion and Chagrin Rivers this
evening with rivers coming out of their banks and forcing some
evacuations. Gauges in these locations are unrepresentative. Otherwise
continuing to monitor rises on area rivers as water channels
through the system.
Original...A cold front is just now entering western Ohio and
is expected to travel quickly east through the state into NW PA
by tonight. Light to moderate rain will be present ahead of the
front...with scattered showers behind the front. In the past 12
hours...widespread 0.75 of an inch to an inch of rain was
reported...with a few isolated areas reporting 1.25 to 1.5
inches of rain. This in combination with temperatures in the mid
40s is resulting in a significant melting of the snow
pack...adding to the total water on the ground. A flood watch
remains in effect until 4 am Thursday with a few area rivers
expected to reach minor flood stage and reports of difficult
driving conditions due to ponding of water on roadways. Expect
another few hundredths of an inch of rain generally west of I-71
and between 0.25 and 0.75 inches of rain east of there through
the evening hours.
Rain will transition to snow from west to east starting this
evening...with complete snow by tomorrow morning. With cold air
filtering into the area behind the cold front expect a
significant cooling trend...with daytime high temperatures in
the upper 20s tomorrow and into the teens and single digits late
Thursday night.
Lastly...as the colder air filters into the area...lake effect
snow will be possible across the primary snow belt of
northeastern Ohio and NW PA. The short term models are in pretty
good agreement that things will get going late Thursday
afternoon into the evening hours...continuing into at least
Thursday night.
&&
.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
A series of fast moving
clipper systems will move through the forecast area during the
midterm period. On Friday, a clipper will be exiting the
forecast area. 850mb temperatures behind the system will range
from -15 to -20C. The 12Z run of the GFS shows an upper level
short wave rotating across the northern part of the forecast
area by Friday evening. All the ingredients indicate the
potential for lake effect snow Friday through Friday night. The
synoptic moisture is fairly limited so this may be a limiting
factor with accumulations. Another system will quickly follow on
Saturday bringing another shot of light snow to the area.
Neither of the systems on Friday or Saturday appear to be of
long duration and both should be quick hitting events. On
Sunday, moisture will begin to stream over the forecast area in
advance of a more aggressive clipper system. Warm air advection
in advance of this system will bring light precipitation over
most of the forecast area.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
A moderately strong clipper system will approach the region Sunday
night through Monday night. The models are showing an area of low
pressure moving across Lake Erie Monday night dragging a cold front
with it. This system is forecast to have more moisture associated
with it compared to the systems impacting the region over the
weekend. The models also show a tongue of warmer air surging in
advance of the system. This may produce enough warm air to
transition some of the snow to mixed precipitation or rain briefly.
Cold air will surge behind this system bringing 850mb temperatures
back into the -15 to -20C range. Lake effect snow will occur over
Northeast Ohio and Northwest Pennsylvania Tuesday Night into
Wednesday.
&&
.AVIATION /06Z Thursday THROUGH Monday/...
Precipitation continues from north central Ohio to Northwest
Pennsylvania as of 6 PM. Precipitation will tend to transition
to a rain/snow/sleet mix with eastern areas possibly seeing a
window of just snow or possibly ice pellets before tapering off
towards morning. Eastern areas remain IFR with TOL/FDY
rebounding to MVFR although FDY will likely drop back to IFR at
times. Otherwise conditions will tend to improve to MVFR today.
Winds will back from northwest to west and increase with wind
becoming gusty after 00Z.
OUTLOOK...Occasional non-VFR Thursday night through Saturday.
&&
.MARINE...
A cold front will move across the lake this evening.
Winds will shift to the northwest tonight and continue through
Thursday. A series of fast moving weak clipper systems will move
across the lake through the end of the week. A general westerly
flow will occur with these systems with occasional shifts to a
southwest or northwest direction. A stronger system will approach
the lake for the start of next week. Winds will shift to an
easterly direction Sunday night into Monday in advance of this
system.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Flood Watch until 4 AM EST early this morning for OHZ009>014-
017>023-027>033-036>038-047-089.
PA...Flood Watch until 4 AM EST early this morning for PAZ001>003.
MARINE...Small Craft Advisory until 7 AM EST this morning for
LEZ145>149.
&&
SYNOPSIS...Riley
NEAR TERM...TK/Riley
SHORT TERM...Garnet
LONG TERM...Garnet/Oudeman
AVIATION...KEC
MARINE...GarnetHazardous weather outlook, Jan 23, 2:45 PM EST, 12 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 245 PM EST Wed Jan 23 2019 OHZ009>014-017>023-027>033-036>038-047-089-PAZ001>003-241945- Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-Hancock-Seneca- Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-Richland- Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- 245 PM EST Wed Jan 23 2019 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-241945- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 245 PM EST Wed Jan 23 2019 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jan 23, 11:34 PM EST, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1134 PM EST WED JAN 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM FLOOD 2 WNW VERMILION 41.42N 82.36W
01/23/2019 ERIE OH LAW ENFORCEMENT
POLICE AND EMERGENCY MANAGEMENT REPORTED AN
ICE JAM AT THE MOUTH OF THE VERMILION RIVER
AND WATERS RISING QUICKLY. AREAS AFFECTED
INCLUDE PORTIONS OF VERMILION AND BROWNHELM
TOWNSHIP.
&&
RCLocal storm report, Jan 23, 11:46 PM EST, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1146 PM EST WED JAN 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM FLOOD 1 N EASTLAKE 41.67N 81.43W
01/23/2019 LAKE OH FIRE DEPT/RESCUE
EASTLAKE FIRE DEPARTMENT REPORTED AN ICE JAM
NEAR THE MOUTH OF THE CHAGRIN RIVER CAUSING
THE RIVER TO FLOOD AND VOLUNTARY EVACUATIONS
TO BE ISSUED. THERE WERE REPORTS OF WATER
RESCUES.
&&
RCThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 23, 7:17 PM EST | River Flood Warning | CLE | Hancock | 27 hr |
| Jan 23, 8:08 PM EST | Areal Flood Warning | CLE | Lake | 12 hr |
| Jan 23, 9:05 PM EST | River Flood Warning | CLE | Cuyahoga | 26 hr |
| Jan 23, 9:05 PM EST | River Flood Warning | CLE | Marion | 57 hr |
| Jan 23, 9:05 PM EST | River Flood Warning | CLE | Holmes, Wayne | 5 days |
| Jan 23, 10:31 PM EST | Areal Flood Warning | CLE | Erie | 9 hr |
| Jan 23, 10:44 PM EST | Flash Flood Warning | CLE | Erie | 6 hr |
| Jan 23, 11:56 PM EST | Flash Flood Warning | CLE | Erie, Lorain | 6 hr |
| Jan 24, 12:58 AM EST | River Flood Warning | CLE | Trumbull | 3 days |
| Jan 24, 3:24 AM EST | River Flood Warning | CLE | Sandusky, Wood | 41 hr |
| Jan 24, 5:50 AM EST | Areal Flood Warning | CLE | Erie, Lorain | 12 hr |
| Jan 24, 7:56 AM EST | Areal Flood Warning | CLE | Lake | 6 hr |
| Jan 24, 11:45 AM EST | River Flood Warning | CLE | Trumbull | 30 hr |
| Jan 24, 2:27 PM EST | Wind Chill Advisory | CLE | Ashland, Crawford, Erie, Hancock, Holmes, Huron and 13 more | 22 hr |
Nearby
River Flood Warnings in Ohio, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.